MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MARQUEE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MARQUEE; BIOPSY INSTRUMENT
Catalog Number MQK2016
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a biopsy procedure through normal density tissue, the needle and the trocar in the kit allegedly had the same diameter as the biopsy needle itself.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: a voluntary recall has been initiated for bard marquee disposable core biopsy instrument kit which are product catalog/lot number specific.Bd has identified a diameter mismatch between the coaxial and the biopsy needle (cutting cannula) in bard® marquee® disposable core biopsy instrument kits, where the coaxial cannula inner diameter prohibits the biopsy needle (cutting cannula) from properly fitting into the coaxial cannula and accessing the target tissue.The external diameter of the biopsy needle (cutting cannula) is larger than the internal diameter of the coaxial cannula, which will result in a failure of the biopsy needle (cutting cannula) to insert or advance through the coaxial cannula.If the incompatibility is noted prior to use, no patient impact is expected; a replacement device could be obtained during preparation, if available.If the coaxial cannula is deployed prior to detection, the procedure may need to be repeated with the potential for procedural complications to occur (e.G., pain/discomfort, pneumothorax, and bleeding).To date there has been one adverse event reported (mfr report # 2020394-2023-00411) with a serious injury reported.As result of the field action, this event is being reported as a malfunction reportable event.H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H10: d4 (expiry date: 07/2025).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MARQUEE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
Manufacturer (Section G)
CAREFUSION D.R. 203 LTD.
zona franca las americas
km 22-e-1
santo domingo 11606
DR   11606
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18825024
Report Number2020394-2024-00300
Device Sequence Number7720798
Product Code KNW
UDI-Device Identifier00801741097393
UDI-Public(01)00801741097393
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 02/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMQK2016
Device Lot Number0001480774
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2024
Initial Report FDA Received Date03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
UNKNOWN
Patient Sequence Number1
Patient SexUnknown